MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-15
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the proximal left anterior descending coronary artery that was non-tortuous, moderately calcified and 70% stenosed.The xience sierra stent was successfully deployed at 16 atmospheres for 20 seconds; however, during deployment, it was noted that the proximal segment of the balloon appeared elongated beyond the proximal marker.There was no adverse patient effect or a clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.Images were reviewed and it was noted that when a balloon is inflated past nominal pressure, in this case to 16 atmospheres which is the rated burst pressure, the balloon can grow longitudinally and typically in the proximal region first which is by design.The investigation was unable to determine a conclusive cause for the reported device issue.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9608590
Report Number2024168-2020-00793
Device Sequence Number13599449
Product Code NIQ
UDI-Device Identifier08717648227257
UDI-Public08717648227257
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2020
Device Model Number1550300-15
Device Catalogue Number1550300-15
Device Lot Number9071641
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR